Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 61, NWS Brownsville, TX

November 25, 2021

NWS Brownsville, TX issued this small craft advisory at Nov 25, 2021, 3:36 AM CST. It took effect at Nov 25, 2021, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2021, 3:36 AM CST (09:36 UTC)
In effect from
Nov 25, 2021, 6:00 PM CST
Expired
Nov 26, 2021, 12:00 PM CST
In force
18 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

199 
WHUS74 KBRO 250936
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
336 AM CST Thu Nov 25 2021

GMZ130-132-135-252200-
/O.NEW.KBRO.SC.Y.0061.211126T0000Z-211126T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
336 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From 6 PM this evening to noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-252200-
/O.EXT.KBRO.SC.Y.0060.000000T0000Z-211127T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
336 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt late
  this afternoon and seas 5 to 8 feet.

* WHERE...Gulf waters from Baffin Bay to the Mouth of the Rio
  Grande out to 60 NM.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
408 
WHUS74 KBRO 252036
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
236 PM CST Thu Nov 25 2021

GMZ150-155-170-175-260600-
/O.CON.KBRO.SC.Y.0060.000000T0000Z-211127T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
236 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt late
  this afternoon and seas 6 to 8 feet.

* WHERE...Gulf waters from Baffin Bay to the Mouth of the Rio 
  Grande out to 60 NM.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-260600-
/O.CON.KBRO.SC.Y.0061.211126T0000Z-211126T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
236 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST FRIDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From 6 PM this evening to noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
798 
WHUS74 KBRO 260335
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
935 PM CST Thu Nov 25 2021

GMZ130-132-135-261100-
/O.CON.KBRO.SC.Y.0061.000000T0000Z-211126T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
935 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...North winds around 20 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-261100-
/O.CON.KBRO.SC.Y.0060.000000T0000Z-211127T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
935 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
726 
WHUS74 KBRO 260956
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
356 AM CST Fri Nov 26 2021

GMZ130-132-135-261800-
/O.CON.KBRO.SC.Y.0061.000000T0000Z-211126T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
356 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds around 20 kt with gusts up to 25 kt.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-261800-
/O.CON.KBRO.SC.Y.0060.000000T0000Z-211127T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
356 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
524 
WHUS74 KBRO 261805
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1205 PM CST Fri Nov 26 2021

GMZ130-132-135-261915-
/O.EXP.KBRO.SC.Y.0061.000000T0000Z-211126T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1205 PM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The gusty northerly winds over the Laguna Madre are decreasing
steadily this afternoon. This will allow for slowly improving Bay
conditions throughout this afternoon.  

$$

GMZ150-155-170-175-270000-
/O.CON.KBRO.SC.Y.0060.000000T0000Z-211127T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1205 PM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 3:32 AM CST, 4 minutes earlier.

Area forecast discussion, Nov 25, 3:32 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
332 AM CST Thu Nov 25 2021

.SHORT TERM (Now through Friday): The forecast remains on track for
a heavy rain event today, especially across coastal portions of Deep
South Texas, as a strong cold front pushes through this afternoon.
Light to moderate streamer showers will persist through the morning,
mostly concentrated along the coast with a few isolated-scattered
showers inland. The bulk of the rainfall is expected to fall
beginning around midday as the cold front enters the Northern
Ranchlands. Latest HRRR run has pretty heavy, numerous showers and
isolated thunderstorms developing ahead of the front across the
coastal counties of the Rio Grande Valley, while scattered showers
and storms ride along the frontal boundary. Instability looks to be
very limited ahead of the front, but heavier showers may produce a
rumble of thunder or two with a few downdrafts producing some gusty
winds, though nothing severe is expected at this time. Model
consensus still has the bulk of the anticipated rainfall falling
across Cameron, Willacy, southern Kenedy, and eastern Hidalgo
counties, where 1 to 3 inches and isolated 3+ inches may occur. A
Flood Watch remains in effect for all of Brooks, Kenedy, Hidalgo,
Willacy, and Cameron counties until 6 PM this evening. Precipitation
chances are expected to decrease from northwest to southeast
tonight, but a coastal trough is forecast to develop in the wake of
the cold front, keeping light to moderate rain chances in the
forecast especially across coastal counties through the day of
Friday. Confidence is still rather low on how this coastal trough
will set-up on Friday, so be sure to check back for updates.
Rainfall amounts on Friday will be much less than what is expected
this afternoon and evening.

The front will exit the BRO CWA sometime around 6 PM CST, give/take
an hour or two. Winds behind the front will be breezy and gusty out
of the north, but should stay below Wind Advisory criteria with
gusts around 25 to 30 mph at times. The strongest winds will occur
on the barrier island of SPI and wouldn't be surprised if a few
gusts are stronger than 30 mph in the wake of the front. Winds will
gradually decrease into Friday morning.

With an abundance of rain and cloud cover today, temperatures will
struggle to get out of the 70s, though a few locations may touch 80
degrees briefly before the front is able to push through.
Temperatures are expected to quickly drop behind the front, dropping
into the mid-upper 50s by sunset across the Northern Ranchlands.
Mostly cloudy to overcast skies are expected to persist through the
short-term period and will keep low temperatures in the upper 40s
and lower 50s tonight and keep highs in the upper 50s and lower 60s
on Friday. So, if you are planning to do some Black Friday shopping,
be sure to bundle up and bring an umbrella with you just in case.

Finally, beach conditions will not be the greatest once the front
plows through. The strong northerly winds may push waves to the
dunes, especially around high tide tonight...which occurs at 11:22
PM. As such, went ahead and issued a Coastal Flood Advisory as water
levels are predicted to reach the minor flooding stage at Brazos
Santiago.

Hope you and your loved ones have a safe, dry, and happy Thanksgiving!

.LONG TERM (Friday Night through Wednesday): A weak coastal trough
or low will develop near the lower Texas coast Friday night into
Saturday. This feature will maintain lingering showers across the
area through much of the weekend, at least over the Gulf waters
and near the coast. Light north to northwest winds will continue
through Saturday night as surface high pressure builds across the
region and mid level ridging moves overhead. The persistent
southwest flow aloft will keep moisture and clouds over deep South
Texas Friday night into Saturday night. Low temperatures Friday
night will range from the upper 40s across the northern ranchlands
to low or mid 50s across the Valley and near the coast. Saturday
will be mild with highs generally in the 60s, a few locations may
reach 70 near the coast. Meanwhile, a cut-off 500mb low over Baja
California will lift northeast over West Texas by Saturday night.

Reinforcing surface high pressure will bring breezy north winds on
Sunday. High temperatures on Sunday will struggle to get into the
low to mid 70s. Low temperatures Sunday night are expected to fall
into the 40s and the low to mid 50s. Some coastal troughing may
generate a few showers, especially across the Gulf waters Sunday
into Sunday night. Warmer and drier weather is expected on Monday as
mid level ridging builds overhead. The GFS/ECMWF are in fairly good
agreement through the first half of the forecast period. However,
the GFS is more robust with rain chances by mid week than the drier
ECMWF. Will lean towards the NAM for pops through the rest of the
period and only mention slight chance pops for Wednesday and
Thursday.

&&

.MARINE (Now through Friday)...Buoy 42020 reported southeast winds
at 18 knots with gusts around 21 knots and seas around 7 feet with a
period of 7 seconds at 230 CST/830 UTC. Adverse marine conditions
will persist through the short-term period with scattered to
numerous showers and a few thunderstorms today and tonight. A Small
Craft Advisory has been extended through Friday afternoon for the
Gulf waters. Meanwhile, a Small Craft Advisory goes into effect at 6
PM this evening for the Laguna Madre. A brief lull in wind and wave
activity may occur later this morning and early this afternoon
before a cold front pushes over the coastal waters mid-late
afternoon. Strong and gusty northerly winds and rough seas will
develop in the wake of the cold front this evening, overnight
tonight, and on Friday morning. Occasional wind gusts could be close
to Gale speeds at times through late tonight. Winds are expected to
gradually decrease late Friday morning or early afternoon, but wave
heights will be slow to respond, maintaining Small Craft Advisory
conditions.

Friday Night through Monday Night...Marine conditions will gradually
improve Friday night into Saturday as high pressure settles across
the northern Gulf and a weak coastal trough or low develops along
the Texas coast. Light to moderate winds and low to moderate seas
are expected across the coastal waters during this time. The coastal
trough will also maintain isolated to scattered shower activity,
mainly across the offshore Gulf waters. Reinforcing high pressure
arrives on Sunday bringing moderate to strong north winds and higher
seas across the waters. Small craft exercise caution conditions are
expected on Laguna Madre Sunday and on the Gulf waters Sunday into
Sunday night. Conditions quickly improve Monday and Monday night as
high pressure settles across the northwest Gulf.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  53  64  53 /  90  90  30  30
BROWNSVILLE          79  53  61  53 /  90  90  40  20
HARLINGEN            79  49  59  50 /  90  80  30  20
MCALLEN              79  51  59  51 /  80  70  20  20
RIO GRANDE CITY      79  50  61  50 /  70  50  10  20
SOUTH PADRE ISLAND   76  62  66  59 /  90  90  40  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through this afternoon for TXZ250-251-253>257-351-
     353.

     Coastal Flood Advisory from 10 PM this evening to 6 AM CST
     Friday for TXZ256-257-351.

GM...Small Craft Advisory from 6 PM this evening to noon CST Friday
     for GMZ130-132-135.

     Small Craft Advisory until 6 PM CST Friday for GMZ150-155-170-
     175.

&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...67-Mejia
Long Term/Upper-Air...63-KC
Hazardous weather outlook, Nov 24, 4:21 PM CST, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
421 PM CST Wed Nov 24 2021

TXZ248>257-351-353-252230-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
421 PM CST Wed Nov 24 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a high risk of rip currents along the beaches of the
lower Texas coast.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flood Watch is in effect for Brooks, Kenedy, Hidalgo, Willacy, and
Cameron counties Thursday morning through Thursday afternoon.

There is an elevated risk of rip currents expected along the
beaches of the lower Texas coast Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-252230-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
421 PM CST Wed Nov 24 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for the Gulf of Mexico waters
through 6 AM Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional Small Craft Advisories will be needed for portions of
the coastal waters Thursday afternoon through Friday and again
Sunday into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:37 AM CSTCoastal Flood AdvisoryBROKenedy24 hr
Nov 25, 9:12 AM CSTSpecial Weather StatementBROCameron63 min
Nov 25, 12:14 PM CSTSpecial Weather StatementBROBrooks, Jim Hogg46 min
Nov 25, 1:09 PM CSTSpecial Weather StatementBROBrooks66 min
Nov 25, 1:35 PM CSTSpecial Weather StatementBROBrooks, Jim Hogg, Kenedy55 min
Nov 25, 2:20 PM CSTSpecial Weather StatementBROBrooks, Hidalgo, Kenedy55 min
Nov 25, 3:09 PM CSTAreal Flood AdvisoryBROKenedy100 min
Nov 25, 3:15 PM CSTSpecial Weather StatementBROHidalgo, Kenedy, Starr60 min
Nov 25, 3:19 PM CSTAreal Flood AdvisoryBROKenedy92 min
Nov 25, 3:48 PM CSTAreal Flood AdvisoryBROHidalgo103 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.